Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 3, 2011, 3:27 AM EST for Gilchrist County, Suwannee County, Florida. It took effect at Jan 3, 2011, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2011, 3:27 AM EST (08:27 UTC)
- In effect from
- Jan 3, 2011, 12:00 PM EST
- Expired
- Jan 3, 2011, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS82 KJAX 030827 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 327 AM EST MON JAN 3 2011 FLZ020-021-035-032200- /O.UPG.KJAX.FW.A.0001.110103T1700Z-110103T2100Z/ /O.NEW.KJAX.FW.W.0001.110103T1700Z-110103T2200Z/ HAMILTON-SUWANNEE-GILCHRIST- 327 AM EST MON JAN 3 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR MOVING INTO THE AREA TODAY WILL PRODUCE RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT FOR UP TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ022-032200- /O.NEW.KJAX.FW.W.0001.110103T1700Z-110103T2200Z/ COLUMBIA- 327 AM EST MON JAN 3 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. DRIER AIR MOVING INTO THE AREA TODAY WILL PRODUCE RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT FOR UP TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MKT
2 follow-up statements
490 WWUS82 KJAX 031901 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EST MON JAN 3 2011 FLZ036-040-032200- /O.EXA.KJAX.FW.W.0001.000000T0000Z-110103T2200Z/ ALACHUA-MARION- 201 PM EST MON JAN 3 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON DUE TO LOW RH VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. DRIER AIR MOVING INTO THE AREA TODAY WILL PRODUCE RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT FOR UP TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ020>022-035-032200- /O.CON.KJAX.FW.W.0001.000000T0000Z-110103T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 201 PM EST MON JAN 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON DUE TO LOW RH VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. DRIER AIR MOVING INTO THE AREA TODAY WILL PRODUCE RELATIVE HUMIDITY VALUES LESS THAN 35 PERCENT FOR UP TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ECZ
278 WWUS82 KJAX 032206 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 PM EST MON JAN 3 2011 FLZ020>022-035-036-040-032315- /O.EXP.KJAX.FW.W.0001.000000T0000Z-110103T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 506 PM EST MON JAN 3 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 9:14 PM EST, 6 hours 13 minutes earlier.
Area forecast discussion, Jan 2, 9:14 PM EST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 PM EST SUN JAN 2 2011
.UPDATE...MSAS ANALYSIS SHOWS COLD FRONT NOW PUSHING OFF THE NE FL
COAST AND ACROSS CENTRAL FL MOVING SEWD. LAST OF THE ISOLD LIGHT
PRECIP THIS EVENING IS MOVING THROUGH ST JOHNS COUNTY. LOW CLOUDS
AROUND 2-4 KFT APPEAR TO BE SLOW TO MOVE OUT OF THE AREA AND ARE
CURRENTLY SE OF A LINE FROM CUMBERLAND ISLAND TO LAKE CITY AND
LIVE OAK. BASED ON SATELLITE DATA...HAVE KEPT IN MOSTLY CLOUDY
CONDS LONGER FOR THE SE ZONES TONIGHT BUT DO EXPECT MOST OF THE
CLOUDS TO SHIFT SE OF THE AREA LATE TONIGHT. SKIES EXPECTED TO BE
MOSTLY CLEAR ELSEWHERE WITH OCNL FEW-SCT HIGH CLOUDS STREAMING IN
FROM THE W ON NEAR ZONAL TO WSW FLOW ABOVE 500 MB. MUCH COOLER AND
DRIER AIRMASS ALSO A BIT SLOW TO FILTER INTO THE CWA BEHIND THE
FRONT COMPARED TO FORECAST AND GUIDANCE. HAVE ADJUSTED TEMP/DEWPOINTS
A BIT SLOWER FOR THE UPDATE AND WILL TAKE OUT PRECIP FROM THE
FORECAST. MET AND MAV GUIDANCE FAIRLY CLOSE ON MINS TONIGHT BUT
MAY TWEAK FCST TOWARD WARMER MET NUMBERS.
&&
.AVIATION...COLD FRONT HAS PUSHED SOUTH OF THE TERMINALS THIS EVE
AND ALL TERMINALS HAVE HAD A WIND SHIFT TO THE NW. CIGS HAVE SLOWLY
RISEN TO VFR AT MOST TERMINALS EXCEPT GNV WHERE CIGS STILL MVFR
THERE. EXPECT VFR THERE BY NEXT HOUR (03Z). CLOUDS CLEARING THE AREA
LATER TONIGHT AS DRIER AIR MOVES IN.
&&
.MARINE...COLD FRONT MOVING THROUGH THE EXTREME SOUTHERN LEGS
ATTM WILL PUSH SOUTH OF THE AREA NEXT COUPLE OF HOURS. STILL
EXPECTING NW WINDS OF 15-20 KNOT WINDS OFFSHORE SO WILL CONTINUE THE
SCEC HEADLINE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR GILCHRIST-HAMILTON-
SUWANNEE.
GA...NONE.
AM...NONE.
&&
SHASHY/PETERSON/WALKERHazardous weather outlook, Jan 2, 9:53 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 953 PM EST SUN JAN 2 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031045- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 953 PM EST SUN JAN 2 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE AN ELEVATED FIRE DANGER ON MONDAY OVER INTERIOR NORTH FLORIDA DUE TO LOW HUMIDITY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ARS
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.